Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 270, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 26, 2007, 9:40 PM EDT for Marion County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 9:40 PM EDT (01:40 UTC)
- Expired
- Sep 26, 2007, 10:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:21 PM EDT, 8 hours 19 minutes earlier.
Area forecast discussion, Sep 26, 1:21 PM EDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 121 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE AREA...BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THURSDAY NIGHT. FOLLOWING THE FRONT...HIGH PRESSURE WILL BUILD ACROSS THE REGION...BRINGING COOLER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... CHANCES OF PRECIPITATION WILL SLOWLY INCREASE FROM LATE THIS AFTERNOON THROUGH THURSDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. COLD FROPA WILL OCCUR DURING THE DAY ON THURSDAY. WITH DEEP LAYER SHEAR AND UPPER SUPPORT LIMITED...DO NOT EXPECT SEVERE TSTMS TO DEVELOP. TEMPS WILL BE COOLER, BUT STILL ABOVE NORMAL FOR TONIGHT AND THURSDAY. NORMALS FOR PITTSBURGH ARE 49/70, MORGANTOWN 50/71 AND ZANESVILLE 48/72. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT WILL EXIT EAST-CENTRAL OH TO SOUTHWEST PA EARLY THURSDAY EVENING...EXITING NORTHERN WV/WESTERN MD BY FRIDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THURSDAY EVENING WILL DIMINISH WITH THE DEPARTURE OF THE COLD FRONT. PARTLY CLOUDY SKIES AND SEASONABLE CONDITIONS WILL PREVAIL BY FRIDAY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A RIDGE OF HIGH PRESSURE WILL PREVAIL FOR THE WEEKEND...BRINGING DRY AND SEASONABLE CONDITIONS. A WEAK COLD FRONT IS PROGGED TO SWEEP ACROSS THE GREAT LAKES MONDAY...WITH PERHAPS LIMITED MOISTURE CLIPPING THE AREA...WILL RETAIN SOME MINIMAL POPS. DRY CONDITIONS WILL RETURN FOR TUE/WED. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... OVERNIGHT AND THURSDAY THERE WILL BE SCT MVFR CIGS/VSBYS IN TSTMS AND SHOWERS WITH ISOLD IFR CONDS. CHANCE OF PRECIPITATION SLOWLY INCREASES IN TIME AS WE GO THROUGH THIS AFTERNOON AND INTO THURSDAY AS FRONT APPROACHES FROM THE WEST. FRONT LAYS OUT ACROSS OUR FORECAST AREA, FROM SW-NE, TONIGHT AS A WAVE RIDES ALONG THE BOUNDARY. SFC WINDS EAST OF THE BOUNDARY WILL BE SW 5-15 KTS AND POINTS WEST OF THE BOUNDARY NNW 5 TO 10 KTS. FRONT FINALLY MOVES EAST OF OUR FORECAST AREA DURING THE DAY ON THURSDAY. HIGH PRESSURE BUILDS IN FROM THE WEST THURSDAY NIGHT AND HOLDS THROUGH SUNDAY. WEAK COLD FRONT WITH LIMITED MOISTURE MOVES THROUGH DURING THE DAY ON MONDAY. MAINLY VFR CONDS WITH MVFR/IFR VSBYS IN BR/FG LATE AT NIGHT AND EARLY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 26, 2:45 AM EDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 245 AM EDT WED SEP 26 2007 OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029>032-WVZ001>004- 270645- CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL- 245 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE REGION...THEN CONTINUE INTO THIS EVENING. THE GREATEST SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ001-OHZ039-048-057-058-068-069-WVZ012-021>023-041-270645- GARRETT-TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 245 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 26, 8:09 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
09/26/2007 ALLEGHENY PA EMERGENCY MNGR
TREES AND WIRES DOWN IN THE NORTH SIDE AND LAWREMCEVILLE
SECTIONS OF PITTSBURGH.
&&Local storm report, Sep 26, 8:41 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Special weather statement, Sep 26, 8:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT WED SEP 26 2007 WVZ012-270145- WETZEL WV- 851 PM EDT WED SEP 26 2007 ...THUNDERSTORMS... LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH WETZEL COUNTY... AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF JACKSONBURG... MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISTER...ANTHEM...ARCHER...BANE AND BARKER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Sep 26, 8:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 859 PM EDT WED SEP 26 2007 WVZ012-270200- WETZEL WV- 859 PM EDT WED SEP 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WETZEL... AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF PINE GROVE...OR ABOUT 5 MILES SOUTH OF PORTERS FALLS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISTER...ANTHEM...BARKER...BURCHFIELD AND CARBIDE SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROAD SURFACES. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Sep 26, 9:02 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Local storm report, Sep 26, 9:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG APOLLO 40.58N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN.
0830 PM TSTM WND DMG 2 E LEECHBURG 40.63N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN PARKS TWP.
0835 PM TSTM WND DMG 3 E APOLLO 40.58N 79.51W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN KISKIMINETAS TWP.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:08 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 28 min |
| Sep 26, 8:23 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 37 min |
| Sep 26, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 64 min |
| Sep 26, 11:03 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 27 min |
| Sep 26, 9:50 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 55 min |
| Sep 26, 10:22 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.